Alert archive / Iowa / Wind Advisories in 2008

Wind Advisory 5, NWS Quad Cities, IA

May 10, 200821 counties in Iowa; 13 counties in Illinois; Clark County, Scotland County, Missouri

NWS Quad Cities, IA issued this wind advisory at May 10, 2008, 3:11 PM CDT for 21 counties in Iowa; 13 counties in Illinois; Clark County, Scotland County, Missouri. It took effect at May 11, 2008, 2:00 AM CDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
May 10, 2008, 3:11 PM CDT (20:11 UTC)
In effect from
May 11, 2008, 2:00 AM CDT
Expired
May 11, 2008, 1:21 PM CDT
In force
11 hr
Issued by
NWS Quad Cities, IA
All 36 counties

Benton County, IA, Buchanan County, IA, Cedar County, IA, Clinton County, IA, Delaware County, IA, Des Moines County, IA, Dubuque County, IA, Henry County, IA, Iowa County, IA, Jackson County, IA, Jefferson County, IA, Johnson County, IA, Jones County, IA, Keokuk County, IA, Lee County, IA, Linn County, IA, Louisa County, IA, Muscatine County, IA, Scott County, IA, Van Buren County, IA, Washington County, IA, Bureau County, IL, Carroll County, IL, Hancock County, IL, Henderson County, IL, Henry County, IL, Jo Daviess County, IL, McDonough County, IL, Mercer County, IL, Putnam County, IL, Rock Island County, IL, Stephenson County, IL, Warren County, IL, Whiteside County, IL, Clark County, MO, Scotland County, MO

The radar

The Quad Cities radar (KDVN), 41 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 8.2 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2008-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2008-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -21 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1641 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
-21 m²/s²
0-3 km storm-relative helicity
28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KDVN 102011
NPWDVN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
311 PM CDT SAT MAY 10 2008

...WIND ADVISORY IN EFFECT LATE TONIGHT THROUGH SUNDAY AFTERNOON...

.A POWERFUL SPRING STORM WILL MOVE ACROSS NORTHERN MISSOURI AND
CENTRAL ILLINOIS TONIGHT AND SUNDAY. A TIGHT PRESSURE GRADIENT WILL
DEVELOP ACROSS EASTERN IOWA...WEST CENTRAL ILLINOIS...AND
NORTHEAST MISSOURI AS THE STORM PASSES SOUTH OF THE REGION. WINDS
ARE EXPECTED TO INCREASE AFTER MIDNIGHT AND REACH SUSTAINED
SPEEDS OF 25 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH POSSIBLE.

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-110415-
/O.NEW.KDVN.WI.Y.0005.080511T0700Z-080511T2300Z/
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO...
IOWA CITY...TIPTON...CLINTON...MUSCATINE...BETTENDORF...
DAVENPORT...SIGOURNEY...WASHINGTON...WAPELLO...FAIRFIELD...
MOUNT PLEASANT...BURLINGTON...KEOSAUQUA....FORT MADISON...
GALENA...FREEPORT...MOUNT CARROLL...STERLING...ROCK FALLS...
MOLINE...ROCK ISLAND...KEWANEE...PRINCETON...HENNEPIN...ALEDO...
OQUAWKA...MONMOUTH...CARTHAGE...MACOMB...MEMPHIS...KAHOKA
311 PM CDT SAT MAY 10 2008

...WIND ADVISORY IN EFFECT FROM 2 AM TO 6 PM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 6 PM CDT SUNDAY. 

.NORTHEAST WINDS ARE EXPECTED TO INCREASE AFTER MIDNIGHT AND
REACH SUSTAINED SPEEDS OF 25 TO 35 MPH. WINDS GUSTS OF 45 TO 50
MPH WILL BE POSSIBLE. THE WIND WILL BECOME MORE NORTHERLY BY
SUNDAY MORNING AND SHIFT TO THE NORTHWEST BY SUNDAY AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE
EXPECTED...WHICH CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES.  USE EXTRA CAUTION IF YOU ARE TRAVELING.

$$

KUHL/JDH
4 follow-up statements
000 
WWUS73 KDVN 110213
NPWDVN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
913 PM CDT SAT MAY 10 2008

...WIND ADVISORY IN EFFECT LATE TONIGHT THROUGH SUNDAY
AFTERNOON...

.A POWERFUL SPRING STORM WILL MOVE ACROSS NORTHERN MISSOURI AND
CENTRAL ILLINOIS TONIGHT AND SUNDAY. A TIGHT PRESSURE GRADIENT
WILL DEVELOP ACROSS EASTERN IOWA...WEST CENTRAL ILLINOIS...AND
NORTHEAST MISSOURI AS THE STORM PASSES SOUTH OF THE REGION. WINDS
ARE EXPECTED TO INCREASE AFTER MIDNIGHT AND REACH SUSTAINED
SPEEDS OF 25 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH POSSIBLE.

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-111015-
/O.CON.KDVN.WI.Y.0005.080511T0700Z-080511T2300Z/
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO...
IOWA CITY...TIPTON...CLINTON...MUSCATINE...BETTENDORF...
DAVENPORT...SIGOURNEY...WASHINGTON...WAPELLO...FAIRFIELD...
MOUNT PLEASANT...BURLINGTON...KEOSAUQUA....FORT MADISON...
GALENA...FREEPORT...MOUNT CARROLL...STERLING...ROCK FALLS...
MOLINE...ROCK ISLAND...KEWANEE...PRINCETON...HENNEPIN...ALEDO...
OQUAWKA...MONMOUTH...CARTHAGE...MACOMB...MEMPHIS...KAHOKA
913 PM CDT SAT MAY 10 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 2 AM TO 6 PM CDT SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 2 AM TO 6 PM CDT SUNDAY. 

.NORTHEAST WINDS ARE EXPECTED TO INCREASE AFTER MIDNIGHT AND
REACH SUSTAINED SPEEDS OF 25 TO 35 MPH WITH WIND GUSTS OF 45 TO
50 MPH POSSIBLE. THE EXTENDED PERIODS OF STRONG WINDS COMBINED
WITH HEAVY RAIN WILL MAKE FOR CONDITIONS FAVORABLE FOR TREE DAMAGE
AND POSSIBLY EXTENDED POWER OUTAGES DUE TO FALLING LIMBS AND
TREES. THE WIND WILL BECOME MORE NORTHERLY BY SUNDAY MORNING AND
SHIFT TO THE NORTHWEST BY SUNDAY AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE
EXPECTED...WHICH CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES.  USE EXTRA CAUTION IF YOU ARE TRAVELING.

$$

NICHOLS
000 
WWUS73 KDVN 110806
NPWDVN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
306 AM CDT SUN MAY 11 2008

...WIND ADVISORY IN EFFECT THROUGH THIS AFTERNOON...

.A POWERFUL SPRING STORM WILL MOVE INTO INDIANA EARLY THIS
MORNING. WINDS ARE SUSTAINED AT SPEEDS OF 25 TO 35 MPH WITH GUSTS OF
45 MPH AS OF 2 AM IN SOUTHEAST IOWA. THESE WINDS WILL SPREAD EAST
ACROSS THEN ENTIRE ADVISORY AREA EARLY THIS MORNING. A FEW GUSTS
UP TO 50 MPH WILL BE POSSIBLE. 

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-111615-
/O.CON.KDVN.WI.Y.0005.000000T0000Z-080511T2300Z/
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO...
IOWA CITY...TIPTON...CLINTON...MUSCATINE...BETTENDORF...
DAVENPORT...SIGOURNEY...WASHINGTON...WAPELLO...FAIRFIELD...
MOUNT PLEASANT...BURLINGTON...KEOSAUQUA....FORT MADISON...
GALENA...FREEPORT...MOUNT CARROLL...STERLING...ROCK FALLS...
MOLINE...ROCK ISLAND...KEWANEE...PRINCETON...HENNEPIN...ALEDO...
OQUAWKA...MONMOUTH...CARTHAGE...MACOMB...MEMPHIS...KAHOKA
306 AM CDT SUN MAY 11 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON. 

.NORTH WINDS OF SUSTAINED SPEEDS OF 25 TO 35 MPH WITH WIND GUSTS OF
45 TO 50 MPH WILL SPREAD ACROSS THE AREA EARLY THIS MORNING. BY
EARLY AFTERNOON...WINDS WILL DECREASE IN IOWA...THEN BY MID
AFTERNOON IN NORTHEAST MISSOURI AND ILLINOIS.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE
EXPECTED...WHICH CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES.  USE EXTRA CAUTION IF YOU ARE TRAVELING.

$$


ERVIN
000 
WWUS73 KDVN 111509
NPWDVN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1009 AM CDT SUN MAY 11 2008

...WIND ADVISORY IN EFFECT THROUGH THIS AFTERNOON...

.AN INTENSE SURFACE LOW PRESSURE SYSTEM IN EAST CENTRAL ILLINOIS
WILL CONTINUE MOVING EAST WHILE PRODUCING STRONG GUSTY WINDS
ACROSS EASTERN IOWA...NORTHWEST AND WEST CENTRAL ILLINOIS...AND
EXTREME NORTHEAST MISSOURI.

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-112300-
/O.CON.KDVN.WI.Y.0005.000000T0000Z-080511T2300Z/
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO...
IOWA CITY...TIPTON...CLINTON...MUSCATINE...BETTENDORF...
DAVENPORT...SIGOURNEY...WASHINGTON...WAPELLO...FAIRFIELD...
MOUNT PLEASANT...BURLINGTON...KEOSAUQUA....FORT MADISON...
GALENA...FREEPORT...MOUNT CARROLL...STERLING...ROCK FALLS...
MOLINE...ROCK ISLAND...KEWANEE...PRINCETON...HENNEPIN...ALEDO...
OQUAWKA...MONMOUTH...CARTHAGE...MACOMB...MEMPHIS...KAHOKA
1009 AM CDT SUN MAY 11 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS
AFTERNOON...

.NORTH TO NORTHWEST WINDS SUSTAINED AT 20 TO 35 MPH WITH GUSTS
NEAR 50 MPH WILL CONTINUE THIS MORNING. THE STRONGEST WINDS CAN BE
EXPECTED SOUTHEAST OF THE QUAD CITIES WHERE GUSTS COULD EXCEED
50 MPH. BY EARLY AFTERNOON...WINDS WILL DECREASE IN IOWA...THEN
BY MID AFTERNOON IN NORTHEAST MISSOURI AND ILLINOIS.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE
EXPECTED...WHICH CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES.  USE EXTRA CAUTION IF YOU ARE TRAVELING...
ESPECIALLY ON EAST-WEST ROADS SUCH AS INTERSTATES 80 AND 88.

$$

WOLF
000 
WWUS73 KDVN 111821
NPWDVN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
121 PM CDT SUN MAY 11 2008

...WIND ADVISORY IS CANCELLED...

.THE LOW PRESSURE SYSTEM RESPONSIBLE FOR THE STRONG GUSTY WINDS
HAS SHIFTED FAR ENOUGH EAST THAT WINDS ARE BEGINNING TO DIMINISH.
THIS DOWNWARD TREND WILL CONTINUE THROUGH THE REST OF THE DAY.

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-111930-
/O.CAN.KDVN.WI.Y.0005.000000T0000Z-080511T2300Z/
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO...
IOWA CITY...TIPTON...CLINTON...MUSCATINE...BETTENDORF...
DAVENPORT...SIGOURNEY...WASHINGTON...WAPELLO...FAIRFIELD...
MOUNT PLEASANT...BURLINGTON...KEOSAUQUA....FORT MADISON...
GALENA...FREEPORT...MOUNT CARROLL...STERLING...ROCK FALLS...
MOLINE...ROCK ISLAND...KEWANEE...PRINCETON...HENNEPIN...ALEDO...
OQUAWKA...MONMOUTH...CARTHAGE...MACOMB...MEMPHIS...KAHOKA
121 PM CDT SUN MAY 11 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS CANCELLED THE
WIND ADVISORY. 

WINDS GUSTING TO 35 MPH WILL GRADUALLY DIMINISH THROUGH THE
AFTERNOON BECOMING LIGHT AROUND SUNSET.

$$

WOLF

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this wind advisory went out at May 10, 3:05 PM CDT, 6 minutes earlier.

Area forecast discussion, May 10, 3:05 PM CDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
305 PM CDT SAT MAY 10 2008

.SHORT TERM...TONIGHT AND SUNDAY...
NEW SUITE OF 12Z RUN SHORT RANGE MODELS...INCLUDING THE FAVORED AND
MORE STABLE ECMWF AND UKMET...SUGGEST CURRENT FCST ON TRACK AND ONLY
MINOR CHANGES NEEDED. VERY IMPRESSIVE DEVELOPING WINTER-LIKE CYCLONE
OVER THE SOUTHERN PLAINS STILL PROGGED AND ON TRACK TO BECOME
STACKED AND ROLL ALONG AND SOUTH OF THE DVN CWA TONIGHT INTO
SUNDAY...WITH A VERY DEEP SFC LOW AROUND 985 MB OR EVEN LOWER
PROBABLY JUST EAST OF SPI IL BY 12Z SUNDAY. FAVORING THE SLIGHT
FURTHER SOUTH SOLUTION OF THE NEW 12Z ECMWF/BUT OTHER MODELS HAVE
TRENDED THIS WAY WITH THEIR 12Z RUNS/...VERY IMPRESSIVE MID UVV/S-POS
OMEGA FIELDS WITH A STRONG WARM SEASON TROWAL SIGNATURE FEEDING INTO
THE CENTRAL AND SOUTHERN CWA SUGGEST THE ALREADY ADVERTISED
WIDESPREAD HEAVY RAIN EVENT STILL LOOMING FOR TONIGHT INTO SUNDAY
MORNING. MASS FORCING FIELDS AND IN-WRAPPING WARM MOIST CONVEYOR
ACTUALLY NOW SUGGEST HEAVIEST RAIN SWATHS OF WIDESPREAD 2-3+ INCHES
ALONG AND 50 MILES SOUTH OF THE I80 CORRIDOR WITH MAX LIFT FROM
03Z TO AROUND 13Z OR SO SUNDAY. WITH 1.3 TO 1.5 INCH PW IN-FEED INTO
THE TYPE OF LIFT ADVERTISED BY ALL MODELS...WOULD NOT BE SURPRISED
TO SEE A 4 INCH RAINFALL TOTAL BY EARLY SUNDAY AFTERNOON SOMEWHERE
IN THIS AREA. WITH POTENTIAL IMPLICATIONS OF THIS TYPE OF RAINFALL
FURTHER SOUTH IN EAST CENTRAL AND SOUTHEAST IA...AS WELL AS WEST
CENTRAL IL AND MO...WILL EXPAND THE FLOOD WATCH TO INCLUDE THE ENTIRE
CWA BUT KEEP THE SAME HEADLINE TIMES OF 03Z TO 18Z SUNDAY.

SECOND CONCERN IS THE STRONG GRADIENT WIND POTENTIAL LATE TONIGHT
AND SUNDAY AND WILL ISSUE A WIND ADVISORY HEADLINE FOR THE ENTIRE
CWA. BOMBING CYCLONE WILL HAVE TIGHTEST GRADIENT OVER THE CWA ON ITS
NORTHWEST FLANK AND MAX WINDS OVER THE MOST WIDESPREAD AREA FROM 10Z
TO 17Z OR SO SUNDAY...BUT WILL ADD SOME BUFFER TIME TO WIND ADVISORY
HEADLINE ISSUANCE AND GO WITH A HEADLINE WINDOW FROM 07Z...TO 23Z
SUNDAY. WEST CENTRAL IL/SOUTHEAST CWA WILL BE THE LAST TO EXPERIENCE
HIGH WINDS CLOSER TO THE LOW CENTER PROBABLY NOT TIL AFTER 12Z...
BUT WILL KEEP HEADLINES SIMPLE AND GO WITH ONE ISSUANCE TIME. EXTENT
OF GRADIENT AND DOWNWARD MOMENTUM MIX ON FCST SOUNDINGS SUGGEST
SUSTAINED NORTH TO NORTHWEST WINDS OF 25 TO 35 MPG...AND GUSTS OF 45-
50 MPH. TREES IN FULL FOLIAGE IN SATURATED SOILS MAY BE SUSCEPTIBLE
OF BEING BLOWN DOWN WITH HIGH GUSTS OF 50 MPH...OR EVEN HIGHER WITH
A BOMBING LOW IN THE VCNTY AND GRAVITY WAVE CONCERNS. THIS COULD MEAN
ENHANCED WIND MIX-DOWNS TO OR NEAR SEVERE STORM LEVELS SUNDAY
MORNING.    ..JDH..

.LONG TERM...SUNDAY NIGHT THROUGH NEXT SATURDAY...
SUNDAY NIGHT THROUGH WEDNESDAY...THE ECMWF/GFS INDICATE SKIES WILL
BEGIN TO CLEAR SUNDAY NIGHT AS A 500 MB SHORTWAVE RIDGE BUILDS OVER
THE UPPER MIDWEST. MONDAY LOOKS TO BE DRY AND PLEASANT AS THE UPPER
LEVEL RIDGE AXIS PASSES OVER THE FORECAST AREA. THE NEXT CHANCE FOR
SHOWERS WILL BE TUESDAY AFTERNOON INTO WEDNESDAY AS THE MODELS PROG
A FAIRLY STRONG COLD FRONT TO MOVE THROUGH THE REGION LATE TUESDAY
AND EARLY WEDNESDAY. THE MOST SIGNIFICANT RAIN WITH THIS SYSTEM
SHOULD REMAIN TO OUR NORTH AS THE UPPER LEVEL LOW AND BEST DYNAMICS
PASS NORTH OF LAKE SUPERIOR.

THURSDAY THROUGH SATURDAY...CYCLONIC FLOW AND A BROAD WEAK TROF
ALOFT COULD PRODUCE A FEW SCATTERED SHOWERS ON THURSDAY AND FRIDAY.
WITH THIS IN MIND I WILL KEEP A SLIGHT CHANCE OF SHOWERS IN THE
FORECAST FOR EACH DAY ALTHOUGH SKIES SHOULD REMAIN MAINLY DRY. THE
ECMWF/GFS SHOW NEXT SATURDAY SHOULD BE DRY AS THE UPPER LEVEL FLOW
BECOMES MORE ZONAL ACROSS THE WESTERN AND CENTRAL U.S.    ..KUHL..

&&

.AVIATION...
CONDITIONS WILL DETERIORATE TO MVFR AND IFR LEVELS AFTER 03Z AT
ALMOST ALL TERMINALS...AS CIGS LOWER AND RAINFALL INTENSIFIES.
STRONG NORTH-NORTHWEST/340-010 DEGREE WINDS WILL GUST OVER 40 KTS BY
09Z TONIGHT AT ALL TERMINALS...WITH STRONG WINDS LASTING THROUGH
18Z. HIGH TURBULENCE LATE TONIGHT AND SUNDAY A GIVEN.  ..JDH..

&&

.HYDROLOGY...
WITH WIDESPREAD 1-2 INCH RAINFALL...AND SOME AREAS OF 3 INCHES
IMPACTING SEVERAL RIVER BASINS IN SOUTHEAST IA/NORTHEAST MO AND
NORTHWEST IL...SEVERAL RIVERS IN THESE AREAS COULD BE ON THE RISE TO
NEAR OR OVER FLOOD STAGE BY SUNDAY NIGHT AND INTO MON NIGHT. SOME
RIVERS OF CONCERN AND TO KEEP AN EYE ON IF THE HEAVY QPF VERIFIES...
THE SKUNK/NORTH SKUNK...ENGLISH...DES MOINES...IOWA...LOWER WAPSI AND
CEDAR RIVERS. ALSO...THE MS RVR SITES ALONG AND SOUTH OF BRL MAY HAVE
LOCAL RUN-OFF/TRIBUTARY OUT-PUT INDUCED RISES BACK INTO THE MODERATE
FLOODING CATEGORY BY MID NEXT WEEK.   ..JDH..

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLOOD WATCH FROM THIS EVENING THROUGH MIDDAY SUNDAY FOR BENTON-
     BUCHANAN-CEDAR-CLINTON-DELAWARE-DES MOINES-DUBUQUE-HENRY IA-
     IOWA-JACKSON-JEFFERSON-JOHNSON-JONES-KEOKUK-LEE-LINN-LOUISA-
     MUSCATINE-SCOTT-VAN BUREN-WASHINGTON.

     WIND ADVISORY FROM 2 AM TO 6 PM SUNDAY FOR BENTON-
     BUCHANAN-CEDAR-CLINTON-DELAWARE-DES MOINES-DUBUQUE-HENRY IA-
     IOWA-JACKSON-JEFFERSON-JOHNSON-JONES-KEOKUK-LEE-LINN-LOUISA-
     MUSCATINE-SCOTT-VAN BUREN-WASHINGTON.

IL...FLOOD WATCH FROM THIS EVENING THROUGH MIDDAY SUNDAY FOR BUREAU-
     CARROLL-HANCOCK-HENDERSON-HENRY IL-JO DAVIESS-MCDONOUGH-
     MERCER-PUTNAM-ROCK ISLAND-STEPHENSON-WARREN-WHITESIDE.

     WIND ADVISORY FROM 2 AM TO 6 PM SUNDAY FOR BUREAU-
     CARROLL-HANCOCK-HENDERSON-HENRY IL-JO DAVIESS-MCDONOUGH-
     MERCER-PUTNAM-ROCK ISLAND-STEPHENSON-WARREN-WHITESIDE.

MO...FLOOD WATCH FROM THIS EVENING THROUGH MIDDAY SUNDAY FOR CLARK-
     SCOTLAND.

     WIND ADVISORY FROM 2 AM TO 6 PM SUNDAY FOR CLARK-SCOTLAND.

&&

JDH/KUHL
Hazardous weather outlook, May 10, 4:41 AM CDT, 10 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
441 AM CDT SAT MAY 10 2008

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-110945-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
441 AM CDT SAT MAY 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

AN INTENSE STORM SYSTEM WILL MOVE ACROSS THE MIDWEST THROUGH
SUNDAY...BRINGING WIDESPREAD RAIN AND THUNDERSTORMS TO THE REGION.
HEAVY RAINFALL IS EXPECTED...WITH AMOUNTS OF 1 TO 2 INCHES
WIDESPREAD. A BAND OF 2 TO POSSIBLY 3 INCH ACCUMULATIONS IS
POSSIBLE...AND MOST LIKELY ALONG AND 30 MILES NORTH AND SOUTH OF
INTERSTATE 80 IN IOWA AND ILLINOIS. SOILS ACROSS PORTIONS OF EAST
CENTRAL AND NORTHEAST IOWA ARE NEARLY SATURATED FROM RECENT
RAINFALL...AND MUCH OF THIS RAIN MAY RUN OFF. RIVER ARE RUNNING
HIGH ALREADY...AND THIS ADDITIONAL RAIN MAY CAUSE RENEWED
FLOODING. A FLOOD WATCH IS IN EFFECT FROM THIS EVENING THROUGH 1
PM SUNDAY FOR AREAS ALONG AND NORTH OF INTERSTATE 80 IN IOWA.
FARTHER SOUTH AND EAST...THE GROUND CAN TAKE MORE WATER...AND
FLOODING IS NOT AS LIKELY...ALTHOUGH HEAVY RAIN IS JUST AS LIKELY.

WINDS WILL INCREASE LATE TONIGHT...WITH SUSTAINED WINDS AFTER
MIDNIGHT OF 20 TO 30 MPH...WITH GUSTS AROUND 45 POSSIBLE. THESE
WINDS WILL CONTINUE INTO EARLY SUNDAY AFTERNOON. A WIND ADVISORY
MAY BE ISSUED LATER TODAY FOR THIS WIND POTENTIAL.

ANY THUNDERSTORMS TODAY AND TONIGHT ARE NOT EXPECTED TO BE SEVERE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

WIND AND RAIN WILL CONTINUE INTO EARLY SUNDAY AFTERNOON.

THUNDERSTORMS ARE POSSIBLE TUESDAY AND TUESDAY NIGHT NEXT WEEK. IT
IS TOO EARLY TO DETERMINE A SEVERE WEATHER THREAT.

MINOR TO MODERATE FLOODING CONTINUES ON SEVERAL AREA RIVERS.
TONIGHT AND SUNDAYS RAIN WILL LIKELY RESULT IN CHANGES TO RIVER
FORECASTS AND POSSIBLY NEW FLOOD WARNINGS. SEE THE LATEST FLOOD
STATEMENT FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TODAY AND TONIGHT. RAINFALL
REPORTS WOULD BE HELPFUL THROUGH SUNDAY.

ERVIN

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 2:53 AM CDTFlood WatchDVNBenton, Buchanan, Cedar, Clinton, Delaware, Des Moines and 15 more34 hr

Nearby

Wind Advisories in Iowa, 2008Wind Advisories in Illinois, 2008Wind Advisories in Missouri, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.